Meet the Other Phone. Protection built in.

Meet the Other Phone.
Protection built in.

Buy now

Please or to access all these features

General health

Mumsnet doesn't verify the qualifications of users. If you have medical concerns, please consult a healthcare professional.

Sinusitis? OUCH!

10 replies

tribpot · 25/07/2007 19:11

I think I have sinusitis. Have had a horrible cold for a week or so now, and today it feels like I have toothache all over one side of my face. (I also have a small but painful mouth ulcer in that bit below my middle front teeth). It's really painful; if I bend down it gets much worse.

Am using an icepack to help numb the pain and some ibuprofen, any other tips?

OP posts:
MaureenMLove · 25/07/2007 20:06

I find warm rather than cold works for me. Try a fannel as hot as you can stand it, and just hold it on the side of your face. It seems to loosen things up iyswim. Also sinutab is excellent. Hope you feel better soon.

tribpot · 25/07/2007 21:23

Thanks, Maureen, am currently finding a shedload of painkillers plus red wine is working for me But will def bear your comments in mind, it's just so awful!

OP posts:
Sexonlegs · 25/07/2007 21:25

Hiya, have you tried putting your head over a bowl/sink of hot water (steam inhalation). It is really good. Also olbas oil is good, and sudafed with additional painkillers. If it goes on too long, GP can prescribe a/b's.

ScaryHairy · 25/07/2007 21:27

When I get sinusitis only heavy duty painkillers, antibiotics and a good cry will sort it for me. Can you try crying (think of something sad)? I find it relieves the pressure.
Also, don't forget you can take paracetomol and ibuprofen at the same time.

StarryStarryNight · 25/07/2007 21:30

You can mix paracetamol and nurofen/ibuprofen, but not with alcohol too I think.
When I get sinusitus, nothing but the follwing works: paracetamol, sudafed, steam inhalation followed by otrivin nasal spray, eventually antibiotics.

tribpot · 25/07/2007 21:31

Thank you both - yes, am double dosed on paracetomol and ibuprofen, and if need be I can dip into dh's supply of controlled drugs (joking - probably).

Crying-wise, I will re-read Harry Potter and steam-wise, I read on NHS Direct that it isn't effective but I am definitely able to believe that they've just said that.

OP posts:
tribpot · 25/07/2007 21:32

Thanks SSN - the steam thing is getting two thumbs up.

OP posts:
granarybeck · 25/07/2007 21:34

You might just need to go to GP. I'd had awful headache for couple of weeks, id did hurt over one side of my face. He said it was infection in sinuses nad given me strong antibiotics (which making me feel even worse!). One of things he did to test it was my sinuses was tap along cheekbones under my eyes. Presume if hurts, is symptom of sinuses.

tribpot · 26/07/2007 11:07

Thanks - it's loads better today, my sympathies to regular sufferers, it's horrendous.

OP posts:
tb · 08/08/2007 16:56

I've suffered for years - was finally clear for 2 years after a ventilation operation until I had a pregnancy that didn't take. A remedy that is quite good is acetyl cysteine. It was taken off prescription but has been available again for a couple of years. Many GP's don't know because it was at the end of the document telling them they didn't have to work evenings/weekends any more. It works by thinning the mucus so that it can drain away and not get infected. If your GP won't prescribe it you can buy it as a food supplement from Holland & Barrett in capsules as NAC. I only found out about it when given it on holiday in France and it was good for glue ear in my then 3 year old. Giving it to her whenever she had a cold avoided grommets and she only had antibiotics twice in 3 years rather 4 times a year.

Hope this helps

New posts on this thread. Refresh page